Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 21, 2026, 12:16 PM CDT for 20 counties in Kansas. It took effect at Mar 22, 2026, 9:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2026, 12:16 PM CDT (17:16 UTC)
- In effect from
- Mar 22, 2026, 9:00 AM CDT
- Expired
- Mar 22, 2026, 5:10 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 7 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.3 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS83 KDDC 211716 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1216 PM CDT Sat Mar 21 2026 ...Windy conditions and dry fuels will lead to an elevated fire risk on Sunday... KSZ031-045-046-064>066-075>081-084>090-221800- /O.NEW.KDDC.FW.W.0012.260322T1400Z-260323T0100Z/ /O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 1216 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from 9 AM to 8 PM CDT Sunday. * WINDS...Southwest 5-15 with gusts to 25 mph on Saturday. North to Northwest 25 to 35 mph with gusts up to 50 mph on Sunday. * RELATIVE HUMIDITY...As low as 8 percent on Saturday. Lowest relative humidity values will be higher on Sunday at 20-30%. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-043-044-061>063-074-220100- /O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton- 1216 PM CDT Sat Mar 21 2026 /1116 AM MDT Sat Mar 21 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney and Fire Weather Zone 074 Stanton. * TIMING...Until 8 PM CDT /7 PM MDT/ this evening. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
267 WWUS83 KDDC 220450 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1150 PM CDT Sat Mar 21 2026 ...Windy conditions and dry fuels will lead to an elevated fire risk on Sunday... KSZ031-045-046-064>066-075>081-084>090-221300- /O.CON.KDDC.FW.W.0012.260322T1400Z-260323T0100Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 1150 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 9 AM to 8 PM CDT Sunday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
379 WWUS83 KDDC 220511 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1211 AM CDT Sun Mar 22 2026 ...Windy conditions and dry fuels will lead to an elevated fire risk on Sunday... KSZ031-045-046-064>066-075>081-084>090-230000- /O.CON.KDDC.FW.W.0012.260322T1400Z-260323T0100Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 1211 AM CDT Sun Mar 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 9 AM this morning to 8 PM CDT this evening. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
090 WWUS83 KDDC 222210 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 510 PM CDT Sun Mar 22 2026 KSZ031-045-046-064>066-075>081-084>090-222315- /O.CAN.KDDC.FW.W.0012.000000T0000Z-260323T0100Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 510 PM CDT Sun Mar 22 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Relative humidity has been running too high and is not meeting Red Flag conditions. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 21, 11:31 AM CDT, 45 minutes earlier. Its key messages:
- Record heat expected Saturday afternoon in the 90s.
- Strong north winds and much cooler Sunday.
- Coolest day Monday in the 60s, followed by another rapid warming trend through midweek.
- Southwest Kansas will remain dry over the next week.
Area forecast discussion, Mar 21, 11:31 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1131 AM CDT Sat Mar 21 2026 .KEY MESSAGES... - Record heat expected Saturday afternoon in the 90s. - Strong north winds and much cooler Sunday. - Coolest day Monday in the 60s, followed by another rapid warming trend through midweek. - Southwest Kansas will remain dry over the next week. && .DISCUSSION... Issued at 1253 AM CDT Sat Mar 21 2026 Mid to upper level ridging and downslope regime will continue to impact our sensible weather across southwest Kansas today. High temperatures are forecast to be near or exceeding record levels. The record high at each of our climate sites are: DDC-94, GCK-86, and P28-94. Some areas may be able to reach the upper 90s, as some guidance continue to show areas along the KS/OK border nearing triple digits. The hot temperatures, with antecedent dry conditions, and slightly elevated winds will also lead to a low-end critical fire weather risk this afternoon. While the minimum relative humidity levels will be as low as 5-10%, the limiting factor at a higher fire risk will be the winds across the area, with Red Flag criteria perhaps only being met at times. Red Flag Warning remains in effect for the entire forecast period to highlight this risk. Into Sunday, ridging breaks down with a shortwave trough expected to sweep across the northern Plains and into the Midwest. With the passage, a dry cold front will traverse the forecast area, bringing cooler temperatures and stronger winds. The main story will be the winds. Current NBM shows northerly winds 20-30 knots, with gusts 30-35 knots. However, stronger winds will be possible given solutions from the ENS-control and NAM. Expect forecast winds to continue to increase in subsequent forecast updates. The ridge will amplify again next week, leading to warmer temperatures across the forecast area. We will quickly see temperatures climb back into the 80s and 90s again Tuesday through Thursday. Still no rainfall in sight, with long range global models failing to show any appreciable moisture getting into southwest Kansas. NBM POPs are reflective of this with negligible chances (15% or less) through the entire forecast period. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1128 AM CDT Sat Mar 21 2026 VFR flight category for all terminals during the time period. Main weather feature of interest will be a strong cold front and increasing post frontal winds through western Kansas Sunday morning. The wind shift from SW to NW should occur between 09-12Z and post frontal winds will increase to 20-30 kts with gusts around 40 kts at times especially between 15-18Z. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...Bennett AVIATION...Tatro
Hazardous weather outlook, Mar 21, 1:30 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 130 AM CDT Sat Mar 21 2026 KSZ030-031-043>046-061>066-074>081-084>090-220630- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 130 AM CDT Sat Mar 21 2026 /1230 AM MDT Sat Mar 21 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Red Flag Warning in effect this afternoon and early evening to highlight the marginally critical fire weather risk. Minimum relative humidity down to 5-10%, combined with gusty winds up to 25-30 mph will lead to areas of critical fire weather spread potential. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation not expected.
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.